Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS La Crosse, WI

May 31, 2008Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2008, 5:18 PM CDT for Howard County, Winneshiek County, Iowa. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 5:18 PM CDT (22:18 UTC)
Expired
May 31, 2008, 6:00 PM CDT
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:20 PM CDTTSTM WND GST 536 N Cresco, IA
May 31, 5:23 PM CDTTSTM WND GST 561 E Bonair, IA
May 31, 5:35 PM CDTHAIL 0.75Kendallville, IAAT CANOE RENTAL. WIND GUSTS OF 40 MPH AS WELL.
May 31, 5:37 PM CDTHAIL 0.75Bluffton, IAOBSERVED ON UPPER IOWA RIVER AT CANOE RENTAL.
May 31, 5:53 PM CDTHAIL 0.75Decorah, IAREPORTED BY STUDENTS AT LUTHER COLLEGE TO KDEC RADIO IN TOWN.
May 31, 5:57 PM CDTHAIL 0.5Decorah, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 312218
SVRARX
IAC089-191-312300-
/O.NEW.KARX.SV.W.0034.080531T2218Z-080531T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
518 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN NORTHEAST IOWA...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 600 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR LIME SPRINGS...OR 10 MILES NORTHWEST OF
  CRESCO...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARVEST FARM CAMPGROUND AND LOURDES AROUND 525 PM...  
  CRESCO AND KENDALLVILLE AROUND 530 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4350 9256 4350 9161 4322 9161 4320 9208
      4321 9209 4322 9256
TIME...MOT...LOC 2218Z 319DEG 29KT 4346 9215

$$

BOYNE
4 follow-up statements
000 
WWUS53 KARX 312226
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SAT MAY 31 2008

IAC089-191-312300-
/O.CON.KARX.SV.W.0034.000000T0000Z-080531T2300Z/
WINNESHIEK IA-HOWARD IA-
525 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CRESCO MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGEWAY AND HESPER AROUND 540 PM...
  PROTIVIN AND HIGHWAY 52 AND COUNTY W 34 AROUND 545 PM...

LAT...LON 4350 9256 4350 9161 4322 9161 4320 9208
      4321 9209 4322 9256
TIME...MOT...LOC 2225Z 319DEG 29KT 4342 9210

$$

BOYNE
000 
WWUS53 KARX 312230
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT SAT MAY 31 2008

IAC089-191-312300-
/O.CON.KARX.SV.W.0034.000000T0000Z-080531T2300Z/
WINNESHIEK IA-HOWARD IA-
530 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KENDALLVILLE...OR ABOUT 6 MILES NORTHEAST OF CRESCO...MOVING
SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...  
  RIDGEWAY AND PROTIVIN AROUND 540 PM...
  DECORAH AND CONOVER AROUND 550 PM...
  NORDNESS AROUND 555 PM...

LAT...LON 4350 9256 4350 9161 4322 9161 4320 9208
      4321 9209 4322 9256
TIME...MOT...LOC 2230Z 310DEG 33KT 4341 9200

$$

BOYNE
000 
WWUS53 KARX 312239
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT SAT MAY 31 2008

IAC089-191-312300-
/O.CON.KARX.SV.W.0034.000000T0000Z-080531T2300Z/
WINNESHIEK IA-HOWARD IA-
538 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 533 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR COUNTY ROADS W 14 AND A 34...OR ABOUT 
7 MILES EAST OF CRESCO...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECORAH AND CONOVER AROUND 550 PM...
  NORDNESS AROUND 555 PM...

LAT...LON 4350 9256 4350 9161 4322 9161 4320 9208
      4321 9209 4322 9256
TIME...MOT...LOC 2238Z 310DEG 33KT 4336 9192

$$

BOYNE
000 
WWUS53 KARX 312246
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SAT MAY 31 2008

IAC089-191-312300-
/O.CON.KARX.SV.W.0034.000000T0000Z-080531T2300Z/
WINNESHIEK IA-HOWARD IA-
545 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 5 MILES NORTHWEST OF DECORAH MOVING SOUTHEAST 
AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECORAH AND SATTRE AROUND 550 PM...
  NORDNESS AROUND 555 PM...

LAT...LON 4350 9256 4350 9161 4322 9161 4320 9208
      4321 9209 4322 9256
TIME...MOT...LOC 2245Z 310DEG 33KT 4332 9186

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:48 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 31, 2:48 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
248 PM CDT SAT MAY 31 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MAIN FORECAST CONCERN FOCUSES AROUND SEVERE THREAT THIS
EVENING...AND THEN SHRA/TS CHANCES AGAIN MONDAY THROUGH TUESDAY.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWING ANOTHER MID-LEVEL
SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT OVER THE DAKOTAS.
VIS SATELLITE AND RADAR MOSAIC SHOWING CONVECTION FIRING AHEAD OF THE
WAVE ACROSS SD INTO MN. LAPS MUCAPE SHOWING AROUND 1500J/KG ACROSS
WESTERN CENTRAL MN WHERE CONVECTION IS FIRING. IN ADDITION...0-3KM
SHEAR FAIRLY RESPECTABLE AROUND 30KT. THIS SHOULD CONTINUE TO FUEL
AND ORGANIZE CONVECTION AS THE WAVE MOVES SOUTHEAST TOWARD THE AREA.

31.12Z GFS AND NAM SHOWING REASONABLE AGREEMENT THROUGH THE PERIOD.
SOME DIFFERENCES IN QPF PLACEMENT...SO TOOK BLEND OF THE TWO AS FAR
AS POP AND QPF PLACEMENT.

FOR THIS EVENING...MID-LEVEL SHORTWAVE TROUGH OVER THE DAKOTAS WILL
CONTINUE TO ROTATE SOUTHEAST INTO THE AREA. RUC SHOWS EASTERN EDGE
OF MAIN CAPE AXIS COMING INTO SOUTHEAST MN/NORTHEAST IA/PERHAPS FAR
SOUTHWEST WI. IN THE MEANTIME...0-3KM SHEAR OF 35 TO 40KT WILL EXIST
ACROSS THE AREA. SO...STORMS SHOULD CONTINUE TO FIRE AND MOVE
SOUTHEAST ACROSS MAINLY THE SOUTHWEST HALF OF THE AREA. WITH AMPLE
SHEAR...ORGANIZED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS...SIMILAR TO FRIDAY NIGHT SEVERE EPISODE.
AND LIKE FRIDAY NIGHT...CAPE/CONVECTION RAPIDLY WANES RAPIDLY AFTER 03Z
TONIGHT AS THE MID-LEVEL SHORTWAVE TROUGH EXITS SOUTHEAST OF THE
AREA.

APPEARS SUNDAY THROUGH THE FIRST HALF OF MONDAY WILL REMAIN DRY AS A
WEAK RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA.

FOR MONDAY AFTERNOON THROUGH TUESDAY...MODELS IN GOOD AGREEMENT IN
BRINGING A FAIRLY VIGOROUS MID-LEVEL TROUGH ACROSS THE PLAINS INTO
THE UPPER MIDWEST. INCREASING LLJ AHEAD OF THE WAVE WITH AMPLE
925-850MB MOISTURE TRANSPORT WILL FUELS CONVECTION ACROSS THE AREA.
THIS WILL LIKELY FUEL SOME SORT OF MCS ACTIVITY CLOSE TO THE AREA.
THE EXACT AREA OF WHERE MCS/SEVERE THREAT/HEAVIEST RAIN HOWEVER
REMAINS UNCERTAIN. DUE TO SEVERE WX THREAT THIS AFTERNOON AND LOW
CONFIDENCE OF WHERE EXACTLY THE MCS ACTIVITY WILL SET UP...WILL HOLD
OFF ON ISSUING ESF/HYDROLOGIC OUTLOOK TODAY...BUT MAY ISSUE ON THE
MIDSHIFT TONIGHT OR DAYSHIFT ON SUNDAY AS MODELS HOPEFULLY CONVERGE
ON A SOLUTION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

ACTIVE WEATHER PATTERN LIES AHEAD IN THE EXTENDED PERIOD. BOTH THE
31.00Z AND THE 31.06Z ECMWF/GFS RESPECTIVELY IN BETTER AGREEMENT.
ECMWF IS A JUST BIT FASTER WITH PATTERN PROGRESSION THAN THE GFS.
HAVE THEREFORE TOOK A MIDDLE OF THE ROAD APPROACH FOR NOW. BOTH MODELS
TAKE DEEP MID-LEVEL SHORTWAVE TROUGH/SURFACE LOW FROM THE
INTERMOUNTAIN WEST ON WED...INTO THE UPPER MIDWEST BY THURSDAY
NIGHT/FRIDAY TIME FRAME. BROAD AREA OF ISENTROPIC LIFT AND MOISTURE
TRANSPORT AHEAD OF THE WAVE WILL GIVE THE AREA AN INCREASING CHANCE
OF SHRA/TS. STRONG JET ENERGY EJECTING OUT OF THE SOUTHERN
ROCKIES/COUPLED WITH HIGHLY DILUENT FLOW ALOFT ACROSS THE AREA
COULD PRODUCE A SEVERE EPISODE FOR THE AREA THU/THU N TIME FRAME.
UPPER FLOW BECOMES HIGH ZONAL THROUGH THE REMINDER OF THE EXTENDED
PERIOD. EMBEDDED SHORTWAVES IN THE FLOW WILL PRODUCE INTERMITTENT
SHRA/TS CHANCES. TIMING OF THESE DISTURBANCES WILL BE DIFFICULT
GIVEN THE FAST FLOW. KEPT SMALL SHRA/TS CHANCES IN GIVEN UNSTABLE
FLOW. OTHERWISE...TEMPERATURES THROUGH THE PERIOD LOOK RIGHT AROUND
SEASONAL NORMALS.

&&

.AVIATION...THIS AFTERNOON THROUGH SUNDAY

WITH COLD AIR ALOFT AND DIURNAL HEATING...A 3500 TO 4500 FOOT DECK
OF SCATTERED TO BROKEN DECK OF CUMULUS CLOUDS HAS DEVELOPED FROM
NORTHEAST SOUTH DAKOTA SOUTHEAST TO SOUTHEAST WISCONSIN AND NORTHERN
ILLINOIS. A SHORT WAVE TROUGH MOVING SOUTHEAST THROUGH SOUTH DAKOTA
HAS PROVIDED ENOUGH LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS IN
THE ABERDEEN AREA. AS THIS SYSTEM CONTINUES TO MOVE SOUTHEAST THIS
AFTERNOON...WE EXPECT SCATTERED CONVECTION TO FIRE ACROSS OUR AREA.
THERE IS ENOUGH SHEAR IN THE 0-3KM LAYER TO SUPPORT THE DEVELOPMENT
OF A FEW PULSE SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT
WOULD BE LARGE HAIL AND DAMAGING WINDS BETWEEN 31.20Z AND 01.02Z.

3-5SM FOG MAY DEVELOP IN AREAS THAT SEE PRECIPITATION THIS AFTERNOON
AND EVENING. WHAT FOG DOES DEVELOP SHOULD DISSIPATE BY 01.15Z.

WITH AIR MASS REMAINING COLD ALOFT AND AMPLE SUNSHINE TO SUPPLY
DIURNAL HEATING...WE SHOULD ONCE AGAIN SEE THE DEVELOPMENT OF
INSTABILITY CUMULUS CLOUDS ON SUNDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DAS
AVIATION..........BOYNE
Hazardous weather outlook, May 31, 4:12 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT MAY 31 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
412 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THROUGH TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS THE AREA THROUGH THE MIDDLE EVENING HOURS. THE GREATER
THREAT OF SEVERE WEATHER...IN THE FORM OF LARGE HAIL AND DAMAGING
WIND GUSTS...WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER
THROUGH 8 OR 9 PM. THERE IS MUCH LESS RISK FOR SEVERE WEATHER EAST
OF THE MISSISSIPPI RIVER...ESPECIALLY INTO CENTRAL WISCONSIN WHERE A
MUCH DRIER AND MORE STABLE AIRMASS EXISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH MUCH OF
NEXT WEEK. HOWEVER...THE TIMING AND SEVERE WEATHER POTENTIAL IS NOT
CLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD ACTIVATION IS NOT CURRENTLY ANTICIPATED THROUGH THIS
EVENING...BUT THE SCATTERED NATURE OF THE STRONG TO SEVERE STORMS
WILL REQUIRE SOME ACTIVATION OF SPOTTER GROUPS...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER THROUGH 8 OR 9 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE/BINAU

In the hours before

Local storm report, May 31, 4:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             GRAND MEADOW            43.71N 92.57W
05/31/2008  M0.75 INCH       MOWER              MN   CO-OP OBSERVER

&&

BROOKS
Local storm report, May 31, 4:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 SE GRAND MEADOW       43.68N 92.54W
05/31/2008  E0.75 INCH       MOWER              MN   PUBLIC

&&

SHEA
Local storm report, May 31, 4:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 E GRAND MEADOW        43.71N 92.51W
05/31/2008  E0.88 INCH       MOWER              MN   AMATEUR RADIO

            NICKEL SIZED HAIL FROM SPRING VALLEY EOC.

&&

SHEA
Local storm report, May 31, 4:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             4 E GRAND MEADOW        43.71N 92.49W
05/31/2008  E0.88 INCH       MOWER              MN   EMERGENCY MNGR

            NICKEL SIZED HAIL ALONG HIGHWAY 63 EAST OF TOWN. REPORTED
            FROM SPRING VALLEY EOC.

&&

SHEA
Local storm report, May 31, 4:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             3 SW SPRING VALLEY      43.66N 92.43W
05/31/2008  E0.88 INCH       FILLMORE           MN   AMATEUR RADIO

            NICKEL SIZED HAIL BETWEEN OSTRANDER AND SPRING VALLEY
            ALONG COUNTY ROAD 1.

&&

SHEA
Local storm report, May 31, 5:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             2 SE OSTRANDER          43.59N 92.40W
05/31/2008  E0.75 INCH       FILLMORE           MN   EMERGENCY MNGR

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:55 PM CDTSevere Thunderstorm WarningARXFloyd26 min
May 31, 6:00 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek32 min
May 31, 6:30 PM CDTSevere Thunderstorm WarningARXClayton45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.